MAUDE Adverse Event Report: MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code Excessive Cooling (2932)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa (b)(4).Product event summary: the data files and the 2af284 balloon catheter with lot number 07684 was returned and analyzed.The patient file showed six applications were performed using a catheter identified as 2af284 with lot number 7684 without any anomaly on the reported event date.The console output data (pressure, preset pressure, and flow) showed pressure was tracking preset pressure and flow readings were as expected.However, the temperature reached -60 degrees celsius (°c) during the ablation phase on the applications one, two, three, four and five.No anomalies were identified during external visual inspection of the balloon, shaft, and handle segments.The catheter smart chip data was downloaded and reviewed.Data indicated the catheter was used for six applications on the reported event date.The catheter was recognized and passed the electrical integrity verifications and performance test.The catheter completed the inflation, ablation, and thawing phases with no console system notices generated.No performance issues were identifi ed.All pressure and flow were in range and temperature curve had no oscillations or overshoots.In conclusion, the reported temperature issue was not confirmed through testing or clinical data review and the balloon catheter passed the returned product inspection.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, during the first freeze the temperature dropped unexpectedly.Therapy was stopped and imaging then confirmed that the balloon catheter was outside the vein and round in shape.The second freeze was then aborted.The electrical umbilical cable was replaced without resolve.The balloon catheter was then replaced to resolve the issue. the case was completed with cryo. no patient complications have been reported as a result of this event.

Brand Name
ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20441137
Report Number2649622-2024-27345
Device Sequence Number15476465
Product Code OAE
UDI-Device Identifier00763000341480
UDI-Public00763000341480
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2024
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number07684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Initial Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown